Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 11, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 8, 2008, 1:25 PM CST for 8 counties in Texas. It took effect at Mar 9, 2008, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 1:25 PM CST (19:25 UTC)
- In effect from
- Mar 9, 2008, 10:00 AM CDT
- Expired
- Mar 9, 2008, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3274 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 081925 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 125 PM CST SAT MAR 8 2008 ...STRONG SOUTHEAST WINDS EXPECTED ON SUNDAY... .A TIGHT PRESSURE GRADIENT WILL PERSIST ACROSS DEEP SOUTH TEXAS TOMORROW AS A SURFACE LOW PRESSURE AREA DEEPENS OVER WEST TEXAS AND INTERACTS WITH HIGH PRESSURE OVER THE GULF OF MEXICO. TXZ248>257-090330- /O.NEW.KBRO.WI.Y.0011.080309T1500Z-080310T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 125 PM CST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY. THE STRONG SOUTHEAST WINDS EXPECTED ON SUNDAY WILL DEVELOP IN THE LATE MORNING HOURS AND WILL PERSIST IN THE 25 TO 35 MPH RANGE WITH SOME POSSIBLE GUSTS REACHING NEAR 40 MPH IN THE AFTERNOON. AFTER 8 PM TOMORROW...THE SOUTH TO SOUTHEAST WINDS WILL WEAKEN INTO THE 15 TO 20 MPH RANGE RANGE WITH THE BREEZY CONDITIONS EXPECTED TO CONTINUE FOR THE REST OF SUNDAY NIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. ALSO...RESIDENTS ARE URGED TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHT WEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ SPEECE
2 follow-up statements
000 WWUS74 KBRO 090200 CCA NPWBRO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 758 PM CST SAT MAR 8 2008 ...STRONG SOUTHEAST WINDS EXPECTED ON SUNDAY... .A TIGHT PRESSURE GRADIENT WILL PERSIST ACROSS DEEP SOUTH TEXAS TOMORROW AS A SURFACE LOW PRESSURE AREA DEEPENS OVER WEST TEXAS AND INTERACTS WITH HIGH PRESSURE OVER THE GULF OF MEXICO. TXZ248>257-091015- /O.COR.KBRO.WI.Y.0011.080309T1500Z-080310T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 758 PM CST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY. THE STRONG SOUTHEAST WINDS EXPECTED ON SUNDAY WILL DEVELOP IN THE LATE MORNING HOURS AND WILL PERSIST IN THE 25 TO 35 MPH RANGE WITH SOME POSSIBLE GUSTS REACHING NEAR 40 MPH IN THE AFTERNOON. AFTER 8 PM TOMORROW...THE SOUTH TO SOUTHEAST WINDS WILL WEAKEN INTO THE 15 TO 20 MPH RANGE WITH THE BREEZY CONDITIONS EXPECTED TO CONTINUE FOR THE REST OF SUNDAY NIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. ALSO...RESIDENTS ARE URGED TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHT WEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ SPEECE/CASTILLO
000 WWUS74 KBRO 090910 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 410 AM CDT SUN MAR 9 2008 ...STRONG SOUTHEAST WINDS EXPECTED LATE THIS MORNING AND AFTERNOON... .SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS MORNING AS THE PRESSURE GRADIENT STRENGTHENS BETWEEN DEEPENING LOW PRESSURE OVER WEST TEXAS AND HIGH PRESSURE OVER THE GULF OF MEXICO. STRONGEST WINDS ARE ANTICIPATED ALONG AND EAST OF HIGHWAY 281. TXZ248-249-252-091015- /O.CAN.KBRO.WI.Y.0011.080309T1500Z-080310T0100Z/ ZAPATA-JIM HOGG-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE... RIO GRANDE CITY...ROMA 410 AM CDT SUN MAR 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELED THE WIND ADVISORY. SUSTAINED WINDS GREATER THAN 30 MPH ARE NOT EXPECTED ACROSS WESTERN PORTION OF DEEP SOUTH TEXAS TODAY. HOWEVER SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO RANGE BETWEEN 20 AND 30 MPH WITH A FEW HIGHER GUSTS. $$ TXZ250-251-253>257-091715- /O.CON.KBRO.WI.Y.0011.080309T1500Z-080310T0100Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 410 AM CDT SUN MAR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY. THE STRONG SOUTHEAST WINDS EXPECTED ON SUNDAY WILL DEVELOP IN THE LATE MORNING HOURS AND WILL PERSIST IN THE 25 TO 35 MPH RANGE WITH SOME POSSIBLE GUSTS REACHING NEAR 40 MPH IN THE AFTERNOON. WINDS BEGIN TO DIMINISH AROUND SUNSET...THE SOUTH TO SOUTHEAST WINDS WILL WEAKEN INTO THE 15 TO 20 MPH RANGE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. ALSO... RESIDENTS ARE URGED TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHT WEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ GB/JT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 9:50 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 8, 9:50 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 950 AM CST SAT MAR 8 2008 .DISCUSSION...STRONG AND DRY SURFACE RIDGING OVER THE BRO CWA WILL MAINTAIN A NEAR PERFECT DAY ACROSS THE REGION. CURRENT OBS FROM THE AREA SHOW A DEVELOPING SW SURFACE FLOW WHICH WILL LIKELY MODERATE OVERALL TEMPERATURES THROUGHOUT THE DAY DUE TO THE DOWNSLOPE EFFECTS OFF OF THE HIGHER TERRAIN IN NORTHEAST MEXICO AND THE DAYTIME HEATING. BOTH THE MAV AND MET GUIDANCE KEEPS AFTERNOON HIGHS IN THE MID TO UPPER 70S FOR THE LOWER RGV AND THIS LOOKS REASONABLE CONSIDERING THAT THE MORNING LOWS RANGED FROM THE MID TO UPPER 30S ACROSS THE NORTHERN AREAS AND THE LOWER TO MIDDLE 40S ELSEWHERE. THE MORNING ZFP REQUIRES ONLY SLIGHT ADJUSTMENTS AT THIS TIME. && .MARINE...AT 8 AM BUOY 20 REPORTED SOUTHWEST WINDS AT 21 KNOTS WITH GUSTS TO 25 KNOTS AND SEAS AT 5 FEET WITH A 5 SECOND PERIOD. A HIGH PRESSURE RIDGE WILL PRODUCE MODERATE SOUTHERLY WINDS OVER THE MARINE AREAS TODAY. THE WINDS WILL INCREASE OVER THE MARINE AREAS TONIGHT AND SUNDAY. A SMALL CRAFT ADVISORY WILL BE NECESSARY OVER ALL OF THE MARINE AREAS ON SUNDAY DUE TO THE FORECASTED INCREASE IN THE WINDS AND SEAS AND MAY BE NECESSARY OVER THE GULF COASTAL WATERS OVERNIGHT. A WEAK COLD FRONT WILL MOVE THROUGH THE MARINE AREAS ON TUESDAY SHIFTING THE WINDS TO THE NORTH. THE WINDS WILL SHIFT BACK TO THE SOUTHEAST BY WEDNESDAY. && .AVIATION...VFR CONDITIONS WITH LIGHT SOUTHWEST WINDS TO CALM CONDITIONS AND CLEAR SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. LIGHT TO MODERATE SOUTHERLY WINDS AND MOSTLY CLEAR SKIES WILL PREVAIL OVER THE CWA TODAY. VFR CONDITIONS WILL CONTINUE ACROSS THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .FIRE WEATHER...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS SUNDAY. SOUTHEAST WINDS ARE EXPECTED TO INCREASE OVER 25 MPH WITH GUSTS NEAR 35 MPH. VEGETATION REMAINS VERY DRY AND ANY FIRE STARTS COULD PRODUCE EXTREME FIRE BEHAVIOR. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 74 55 76 65 / 0 0 10 30 BROWNSVILLE 76 57 77 65 / 0 0 10 30 HARLINGEN 75 53 77 63 / 0 0 10 30 MCALLEN 79 56 77 64 / 0 0 0 30 RIO GRANDE CITY 79 53 78 62 / 0 0 0 30 SOUTH PADRE ISLAND 72 57 73 62 / 0 0 10 30 && .BRO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH TXZ248>257 10 AM TO 8 PM SUN. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM FORECAST GRAPHICS ARE ALSO AVAILABLE ON THE AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE/FXC/FXC.HTM SYNOPTIC/GRIDS...60 MARINE/AVIATION...63 MESO/FXC...CAMPBELL
Hazardous weather outlook, Mar 8, 5:03 AM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 503 AM CST SAT MAR 8 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-091115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 503 AM CST SAT MAR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY MAY BE POSTED TONIGHT FOR THE COASTAL WATERS EAST OF SOUTH PADRE ISLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY DUE TO EXPECTED STRONG WINDS COMBINING WITH CURED FUELS. SMALL CRAFT ADVISORIES ARE LIKELY FOR THE LAGUNA MADRE AND THE OFFSHORE WATERS SUNDAY FOR STRONG WINDS AND HIGH SEAS. ROUGH MARINE CONDITIONS COULD PERSIST THROUGH TUESDAY MORNING. A WIND ADVISORY MAY BE NECESSARY FOR PORTIONS OF DEEP SOUTH TEXAS SUNDAY LATE MORNING AND AFTERNOON. AREAS ALONG AND EAST OF HIGHWAY 281 WILL LIKELY EXPERIENCE THE STRONGEST WINDS. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 3:29 AM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 10 hr |
| Mar 8, 1:15 PM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.